Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 57, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 26, 2010, 5:27 PM CDT for Walsh County, North Dakota; Marshall County, Minnesota. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 26, 2010, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Marshall County, MN, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 96 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:45 PM CDT | HAIL 1 | 2 Ne Warren, MN | |
| Jun 26, 5:47 PM CDT | TORNADO 1 | 3 Ne Warren, MN | TORNADO TRACKED INTERMITTENTLY FOR ABOUT 3 MILES... FROM 3 NE WARREN TO ABOUT 2 W RADIUM. ONE FARMSTEAD HAD SOME MINOR SHINGLE DAMAGE... TREE DAMAGE AND PAINT SCARRING FROM WINDBORN GRAVEL AND OTHER DEBRIS. ANOTHER FARMSTEAD HAD SIGNIFICANT ROOF DAMAGE TO A SM |
| Jun 26, 5:55 PM CDT | HAIL 1 | 4 Nnw March, MN | 0.75 TO 1.00 INCH HAIL. |
| Jun 26, 6:00 PM CDT | HAIL 0.88 | 2 N March, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WFUS53 KFGF 262227
TORFGF
MNC089-NDC099-262330-
/O.NEW.KFGF.TO.W.0057.100626T2227Z-100626T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
SOUTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED 2 MILES NORTHWEST OF BIG WOODS...OR 13 MILES SOUTHEAST OF
GRAFTON...MOVING TO THE EAST AT 30 MPH.
* THE TORNADIC STORM WILL BE NEAR...
ALVARADO AROUND 540 PM CDT.
MARCH AROUND 550 PM CDT.
ARGYLE AROUND 555 PM CDT.
WARREN AROUND 600 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE RADIUM AND VIKING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4833 9626 4817 9631 4818 9701 4826 9728
4846 9719
TIME...MOT...LOC 2227Z 280DEG 25KT 4832 9710
$$
DK3 follow-up statements
136
WWUS53 KFGF 262237
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
537 PM CDT SAT JUN 26 2010
MNC089-NDC099-262330-
/O.CON.KFGF.TO.W.0057.000000T0000Z-100626T2330Z/
MARSHALL MN-WALSH ND-
537 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MARSHALL
COUNTY IN NORTHWEST MINNESOTA...AND SOUTHEASTERN WALSH COUNTY IN
NORTHEAST NORTH DAKOTA UNTIL 630 PM CDT...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH OF
MARCH...OR 26 MILES NORTH OF GRAND FORKS...MOVING TO THE EAST AT 35
MPH.
THE TORNADIC STORM WILL BE NEAR...
WARREN AROUND 545 PM CDT.
RADIUM AND OLD MILL STATE PARK AROUND 600 PM CDT.
VIKING AROUND 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4833 9626 4817 9631 4818 9701 4826 9728
4846 9719
TIME...MOT...LOC 2237Z 281DEG 29KT 4826 9687
$$
DK288
WWUS53 KFGF 262250
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT SAT JUN 26 2010
NDC099-262259-
/O.CAN.KFGF.TO.W.0057.000000T0000Z-100626T2330Z/
WALSH ND-
550 PM CDT SAT JUN 26 2010
...THE TORNADO WARNING FOR SOUTHEASTERN WALSH COUNTY IN NORTHEAST
NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4843 9698 4842 9685 4841 9684 4833 9626
4817 9631 4818 9701 4822 9712 4831 9711
4844 9701 4844 9700
TIME...MOT...LOC 2249Z 279DEG 21KT 4823 9666
$$
MNC089-262330-
/O.CON.KFGF.TO.W.0057.000000T0000Z-100626T2330Z/
MARSHALL MN-
550 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MARSHALL
COUNTY IN NORTHWEST MINNESOTA UNTIL 630 PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF
RADIUM...OR 25 MILES WEST OF THIEF RIVER FALLS...MOVING TO THE EAST
AT 25 MPH.
A WALL CLOUD HAS BEEN REPORTED NORTH OF WARREN AROUND 545 PM. THIS
STORM HAS VERY STRONG RADAR SIGNATURES...SEEK SHELTER IF YOU ARE IN
THE PATH OF THIS STORM.
THE TORNADIC STORM WILL BE NEAR...
RADIUM AND OLD MILL STATE PARK AROUND 555 PM CDT.
VIKING AROUND 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4843 9698 4842 9685 4841 9684 4833 9626
4817 9631 4818 9701 4822 9712 4831 9711
4844 9701 4844 9700
TIME...MOT...LOC 2249Z 279DEG 21KT 4823 9666
$$
DK067
WWUS53 KFGF 262309
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
609 PM CDT SAT JUN 26 2010
MNC089-262330-
/O.CON.KFGF.TO.W.0057.000000T0000Z-100626T2330Z/
MARSHALL MN-
609 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN MARSHALL COUNTY
IN NORTHWEST MINNESOTA UNTIL 630 PM CDT...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF
VIKING...OR 16 MILES NORTHWEST OF THIEF RIVER FALLS...MOVING TO THE
EAST AT 25 MPH.
THE TORNADIC STORM WILL BE NEAR...
VIKING AROUND 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4822 9700 4832 9687 4836 9672 4833 9626
4817 9631 4818 9701 4818 9702
TIME...MOT...LOC 2309Z 279DEG 21KT 4821 9649
$$
DKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:55 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 255 PM CDT SAT JUN 26 2010 .SHORT TERM... PCPN CHANCES CONTINUE TO BE THE MAIN FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. MODELS SEEM TO BE IN FAIR AGREEMENT ON PCPN PLACEMENT OVERNIGHT SO WILL USE A MODEL BLEND. TONIGHT...MOST OF THE FA HAS BEEN UNDER THE CLOUDS SO FAR TODAY. THIS HAS HELPED TO HOLD DOWN TEMPS IN THE 70 TO 75 DEGREE RANGE SO FAR IN THE EAST AND SOUTH. THERE HAS BEEN A LITTLE CLEARING ACROSS PORTIONS OF CENTRAL ND AND ALSO TOWARD KDVL AND KGFK AT TIMES. THEREFORE TEMPS IN THIS AREA HAVE CLIMBED TO THE UPPER 70S AND LOWER 80S. SFC DEW POINTS HAVE BEEN HIGH ALL DAY AND PRECIPITABLE WATER VALUES HAVE BEEN ABOVE 1.25 INCHES. INSTABILITY IN THE WARMER AREAS IS ALREADY WELL ESTABLISHED WITH CAPE VALUES ABOVE 2000J/KG. LOOKING FOR A KICKER AGAIN OR AN AREA TO WATCH FOR DEVELOPMENT. SPC HAS JUST ISSUED A MESOSCALE DISCUSSION FOR OUR NORTHWEST AND WEST CENTRAL FA WITH COMMENTS ABOUT HOW THE CLOUDS/COOLER AIR IN THE SOUTH MAY RESTRICT ANY SEVERE POTENTIAL THERE. SFC FEATURES REMAIN PRETTY WEAK AND HARD TO PICK OUT...BUT SPC MESOSCALE DISCUSSION MENTIONS A WEAK CONVERGENCE LINE NEAR KDVL AND ANOTHER BOUNDARY OVER NORTHWEST ND WHICH COULD HELP INITIATE STORMS. THE LATE AFTERNOON AND EARLY EVENING LOOK ACTIVE WITH QUITE A BIT OF SHOWER/TSTM ACTIVITY FOR ALL AREAS. HOW MUCH IF ANY SEVERE WEATHER OCCURS IS ALWAYS A TOUGH ONE...ALTHOUGH SPC DEPICTION OF THE WARMER AREA LOOKS GOOD FOR NOW. MAY START WITH THAT FOR MENTIONING ANY SEVERE STORMS AND SEE HOW THINGS PROGRESS. ALL MODELS SEEM TO SHOW THE CONVECTIVE ACTIVITY SLIDING INTO OUR MN FA LATER TONIGHT AS THE FRONTAL BOUNDARIES ALSO SLIDE EAST. THERE WAS A GOOD DEAL OF FOG AROUND THIS MORNING...BUT DO NOT ANTICIPATE THE SAME TONIGHT WITH WINDS TURNING NORTHWEST AND STAYING UP. SUN-TUE...500MB SHORT WAVE EVIDENT IN WATER VAPOR IMAGERY OVER EAST CENTRAL ALBERTA WILL SLIDE THROUGH THE FA ON SUNDAY. THIS BRINGS DOWN SOME COOLER 500MB TEMPS TOO SO THINK WITH SOME HEATING THERE COULD BE SOME SHOWERS/TSTMS AROUND...ESPECIALLY BY AFTERNOON (AND MAINLY ALONG/NORTH OF HIGHWAY 200). SOME OF THIS ACTIVITY MAY LINGER INTO THE EARLY EVENING BEFORE DYING OUT. REST OF THE SHORT TERM FORECAST LOOKS DRY WITH HIGH PRESSURE BUILDING IN. .LONG TERM [TUE NIGHT-SAT]...MODELS IN FAIR AGREEMENT THROUGH THE PERIOD. CONSENSUS IS THAT AN UPPER RIDGE WILL BE PROPAGATING OVER THE REGION TUE THROUGH THUR...WITH SOUTHWEST FLOW ALOFT SETTING UP BY FRIDAY. THIS WILL LEAD TO MOSTLY DRY WEATHER THROUGH THUR...WITH THUNDER CHANCES RETURNING FOR FRIDAY AND SATURDAY. MODEL DIFFERENCES SHOW UP WITH STRENGTH AND TIMING OF RIDGE...AND THEN DETAILS WITH PRECIP FRIDAY INTO SATURDAY. MOST DIFFERENCES ARE MINIMAL. TEMPERATURES EXPECTED TO BE SLIGHTLY ABOVE NORMAL CONSIDERING THE SYNOPTIC PATTERN. && .AVIATION...MAIN CONCERN WILL BE THUNDER CHANCES THIS EVENING AND OVERNIGHT. INDICATED MOST PROBABLE TIMING WITH TEMPO GROUPS. WILL ADD MORE DETAIL IF/WHEN DETAILS BECOME MORE APPARENT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/TG/LUKES
Hazardous weather outlook, Jun 26, 5:50 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 550 AM CDT SAT JUN 26 2010 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-271100- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY...MOSTLY FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO CENTRAL NORTH DAKOTA BY LATE AFTERNOON AND INTO THE RED RIVER VALLEY THIS EVENING. LARGE HAIL...HEAVY RAINFALL...AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-271100- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO THE AREA LATE THIS AFTERNOON THROUGH MIDNIGHT. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL DAKOTAS THIS AFTERNOON AND INTO WESTERN MINNESOTA AROUND MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED FROM THE LARGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DTR
In the hours before
Local storm report, Jun 26, 5:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
511 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GRAFTON 48.42N 97.40W
06/26/2010 WALSH ND TRAINED SPOTTER
TREES DOWN ON EAST SIDE OF GRAFTON AND WINDS ESTIMATED AT
100MPH AT GRAFTON AIRPORT WITH DAMAGE TO PLANES AND
HANGAR.
&&
DKELLENBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:17 PM CDT | Tornado Warning | FGF | Walsh | 58 min |
| Jun 26, 6:02 PM CDT | Tornado Warning | FGF | Marshall, Pennington, Polk | 58 min |
Nearby
Tornado Warnings in North Dakota, 2010Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.